Minnesota, 2011

High Wind in Minnesota, June 26, 2011

June 26, 2011 · NWS FSD · 1 event in 1 county or zone

Strong winds not directly associated with thunderstorms well to the south produced a damaging wind gust at Jackson on the late evening of June 26th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Strong winds not directly associated with thunderstorms well to the south produced a damaging wind gust at Jackson on the late evening of June 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 26, 10:00 PM CST, 53 minutes earlier.

Area forecast discussion, Jun 26, 10:00 PM CST, 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT SUN JUN 26 2011

.DISCUSSION...
THUNDERSTORMS DECREASING BUT SOME HIGH WINDS LINGER AFTER AND BEHIND
STORMS. THESE WINDS WILL DECREASE NEXT COUPLE HOURS. OTHERWISE
ADDITIONAL BUT WEAKER STORMS AND SHOWERS WILL MOVE EAST ACROSS THE
AREA TO PAST MIDNIGHT THEN DECREASE FROM THE WEST. TEMPERATURES
ADJUSTED FOR CURRENT TRENDS OTHERWISE LATE NIGHT TEMPERATURES AND
WINDS FROM EARLIER SEEM OK.

&&

.AVIATION...
VARIABLE VFR TO MVFR CIGS WILL BECOME VFR THROUGH 12Z AS SHOWERS AND
THUNDERSTORMS PASS THEN DECREASE FROM THE WEST BEHIND COLD FRONT.
VFR WILL THEN PREVAIL THROUGH 28/00Z. LINGERING STRONG AND VARIABLE
WINDS IN WAKE OF THUNDERSTORMS WILL DECREASE BY 06Z.

&&

.PREV DISCUSSION...
SEVERE POTENTIAL EXISTS ACROSS THE AREA BUT WILL MINIMIZED BY CLOUD
COVER UNTIL FRONT MOVES INTO AREA.  RADAR PRETTY UNIMPRESSIVE AS
WESTERN STORMS MOVE INTO MORE STABLE AIR. EXPECT STORMS TO FIRE
ALONG FRONT AND AS UPPER LEVEL SYSTEM ROTATES THROUGH...CLEARING
SOME OF CLOUDS OUT.  BESIDES THE SEVERE THREAT OF LARGE HAIL AND
STRONG WINDS...HEAVY RAIN POTENTIAL IS THERE AS QUITE A BIT OF LOW
LEVEL MOISTURE IS IN PLACE.  FRONT SHOULD PASS EAST OF I-29 AROUND
06Z OR SO AND THEN SKIES WILL BEGIN TO CLEAR.  NORTHWEST WINDS WILL
PICK UP A LITTLE DURING THE NIGHT WITH GUSTS TO 20 MPH. /HEITKAMP

THE FRONT WILL BE OFF TO OUR EAST BY MONDAY MORNING...WITH
DECREASING CLOUDS AND GUSTY NORTHWESTERLY WINDS AS SURFACE HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST. IT WILL BE LESS HUMID
WITH DEWPOINTS IN THE MID TO UPPER 50S...AND HIGHS MID 70S NORTH TO
UPPER 70S SOUTH. THE HIGH PRESSURE PUSHES ACROSS THE REGION ON
MONDAY NIGHT AND TUESDAY. WITH CLEAR SKIES AND DYING WINDS ON MONDAY
NIGHT...WILL SEE LOWS DROP INTO THE LOWER TO MID 50S. A LITTLE
WARMER ON TUESDAY WITH RETURNING SOUTHERLY FLOW ON THE BACKSIDE OF
THE HIGH...AND SOUTHEASTERLY WINDS WILL PICK UP IN OUR WEST DURING
THE AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. HIGHS
ON TUESDAY AFTERNOON WILL RANGE FROM THE UPPER 70S TO LOWER 80S.

THREW IN SOME SLIGHT POPS ACROSS THE AREA ON TUESDAY NIGHT IN
CONJUNCTION WITH INCREASING MOISTURE TRANSPORT/INSTABILITY WITH A
DEVELOPING 30 KT LOW LEVEL JET ALONG THE NOSE OF BUILDING MIDLEVEL
CAP. THINK THIS CAP WILL PREVENT ANY CONVECTION FROM FORMING ON
WEDNESDAY WITH 700 MB TEMPERATURES IN THE MID TEENS TO LOWER 20S C.
WARMER STILL UNDER A BUILDING UPPER RIDGE...WITH HIGHS IN THE LOWER
80S IN SOUTHWESTERN MINNESOTA/OUR FAR EASTERN IOWA ZONES...TO AROUND
90 THROUGH THE MISSOURI RIVER CORRIDOR.

THE WARMEST DAY OF THE WEEK LOOKS TO COME ON THURSDAY IN ADVANCE OF
AN UPPER LEVEL SHORTWAVE/SURFACE TROUGH TO OUR WEST. WITH 850 MB
TEMPS RANGING FROM THE MID 20S TO AROUND 30 C...HIGHS WILL BE IN THE
LOWER TO MID 90S ACROSS THE AREA. THE SHORTWAVE TOPS THE RIDGE AS
THE SURFACE BOUNDARY PUSHES ACROSS THE AREA ON THURSDAY NIGHT INTO
EARLY ON FRIDAY...WITH ONLY SLIGHT CHANCE POPS WARRANTED AT THIS
POINT FOR THAT TIME FRAME...WITH LIMITED MOISTURE...AND FAIRLY WARM
MIDLEVEL TEMPERATURES REMAINING BEHIND THE SURFACE FRONT.

TEMPERATURES CLOSER TO NORMAL WILL BE FOUND FOR THE END OF THE WEEK
INTO THE EARLY PART OF NEXT WEEKEND...UNDER A NEARLY ZONAL UPPER
LEVEL FLOW. HIGHS WILL BE IN THE LOWER TO MID 80S...WITH LOWS IN THE
60S. ANY PRECIPITATION HARD TO PINPOINT THIS FAR OUT.  /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING UNTIL 1 AM CDT MONDAY FOR IAZ002-003-013-014-
     021-022-032.

MN...HIGH WIND WARNING UNTIL 1 AM CDT MONDAY FOR MNZ081-089-090.

NE...NONE.
SD...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jun 26, 11:28 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT SUN JUN 26 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1228 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
STORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A
COLD FRONT MOVES EAST ACROSS THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING
WINDS OF 60 TO 70 MPH. THERE MAY ALSO BE A FEW TORNADOES LATE
THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 90 AND ALONG AND
WEST OF INTERSTATE 29. IN ADDITION TO THE SEVERE THREAT...LOCALLY
HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR WITH SOME OF THE STORMS
WHICH COULD CAUSE LOCALIZED FLOODING...AS WELL AGGRAVATE EXISTING
FLOODING SITUATIONS.

FLOODING...
RECENT AND EXPECTED RAINFALL ACROSS THE REGION WILL CONTINUE TO
CAUSE AREA RIVERS AND STREAMS TO REMAIN ABOVE FLOOD STAGE IN MANY
LOCATIONS. RIVERS AND STREAMS IN THE WARNED AREAS ARE EXPECTED
REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BY EARLY AFTERNOON WEST OF
THE JAMES RIVER AND LATER THIS AFTERNOON AND EVENING EAST OF
THE JAMES.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 26, 9:29 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      REMSEN                  42.81N 95.97W
06/26/2011                   PLYMOUTH           IA   EMERGENCY MNGR

            CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.

1024 AM     HEAVY RAIN       LE MARS                 42.79N 96.17W
06/26/2011  M0.00 INCH       PLYMOUTH           IA   EMERGENCY MNGR

            3.05 INCHES OF RAIN.

&&

HEITKAMP
Local storm report, Jun 26, 9:35 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     3 NNE WAYNE             42.28N 97.00W
06/26/2011                   DIXON              NE   PUBLIC

            TREE DAMAGE INCLUDING LARGE BRANCHES BLOWN DOWN.

0723 PM     TSTM WND DMG     5 E WAKEFIELD           42.27N 96.77W
06/26/2011                   DIXON              NE   TRAINED SPOTTER

            NUMEROUS 4 TO 6 INCH DIAMETER BRANCHES DOWNED.

0730 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/26/2011  E70.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0730 PM     FLASH FLOOD      6 N VERMILLION          42.87N 96.90W
06/26/2011                   CLAY               SD   TRAINED SPOTTER

            WATER RUNNING OVER UNIVERSITY ROAD

0740 PM     TSTM WND DMG     LAWTON                  42.48N 96.18W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            ONE INCH DIAMETER BRANCHES DOWNED IN TOWN.

0740 PM     TSTM WND DMG     BRONSON                 42.41N 96.21W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            NUMEROUS FOUR TO EIGHT DIAMETER BRANCHES DOWNED.

0746 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/26/2011  E75.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0746 PM     TSTM WND DMG     SLOAN                   42.23N 96.22W
06/26/2011                   WOODBURY           IA   EMERGENCY MNGR

            AT LEAST SIX HOMES WITH ROOF DAMAGE WITH SHINGLES BLOWN
            OFF. POWER LINES DOWNED. GRAIN BIN DESTROYED IN THE
            OUTSKIRTS OF TOWN.

0753 PM     TSTM WND GST     4 SSE SIOUX CITY        42.45N 96.36W
06/26/2011  M71.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0759 PM     TSTM WND DMG     HORNICK                 42.23N 96.10W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            TREE DAMAGE AND POWER LINE DAMAGE FROM TREE DEBRIS
            FALLING ON POWER LINES. POWER OUT. DAMAGING WINDS
            CONTINUED FOR 20 MINUTES TO AT LEAST 819 PM CDT.

0805 PM     TSTM WND GST     SIOUX CITY              42.50N 96.39W
06/26/2011  E0.00 MPH        WOODBURY           IA   EMERGENCY MNGR

            60 MPH WINDS IN SIOUX CITY ALONG WITH CONSIDERABLE STREET
            FLOODING IN THE DOWNTOWN AREA.

0810 PM     FLASH FLOOD      BRUNSVILLE              42.81N 96.27W
06/26/2011                   PLYMOUTH           IA   CO-OP OBSERVER

            MINK CREEK OUT OF ITS BANKS.

0830 PM     FLASH FLOOD      LE MARS                 42.79N 96.17W
06/26/2011                   PLYMOUTH           IA   EMERGENCY MNGR

            QUITE A BIT OF STREET FLOODING IN TOWN.

0830 PM     FLASH FLOOD      BRUNSVILLE              42.81N 96.27W
06/26/2011                   PLYMOUTH           IA   CO-OP OBSERVER

            WATER SURROUNDED TWO HOMES IN BRUNSVILLE NEAR GOLF
            COURSE.

0843 PM     NON-TSTM WND GST SIOUX FALLS             43.54N 96.73W
06/26/2011  M0.00 MPH        MINNEHAHA          SD   ASOS

            63 MPH WIND GUST AT JOE FOSS FIELD.

0853 PM     NON-TSTM WND GST 1 NNW NORTH SIOUX CITY  42.55N 96.51W
06/26/2011  E65.00 MPH       UNION              SD   OTHER FEDERAL

0859 PM     NON-TSTM WND GST SIOUX CITY              42.50N 96.39W
06/26/2011  M0.00 MPH        WOODBURY           IA   ASOS

            63 MPH WIND GUST AT SIOUX GATEWAY AIRPORT

0900 PM     TSTM WND GST     BATTLE CREEK            42.32N 95.60W
06/26/2011  E0.00 MPH        IDA                IA   TRAINED SPOTTER

            60 TO 65 MPH WIND GUSTS CAUSING LARGE TREE BRANCHES TO BE
            DOWNED.

0915 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            WATER OVER MANY GRAVEL ROADS AROUND MARCUS.

0915 PM     HEAVY RAIN       SIOUX CITY              42.50N 96.39W
06/26/2011  E0.00 INCH       WOODBURY           IA   TRAINED SPOTTER

            2.91 INCHES OF RAIN IN AN HOUR.

0937 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   BROADCAST MEDIA

            CULVERT WASHED OUT ALONG IOWA HIGHWAY 3 BETWEEN MARCUS
            AND REMSEN.

0937 PM     HEAVY RAIN       4 S PAULLINA            42.92N 95.69W
06/26/2011  E0.00 INCH       O'BRIEN            IA   BROADCAST MEDIA

            4.5 INCHES OF RAIN IN AN HOUR

1010 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            SIX INCHES OF WATER OVER MANY AREA COUNTY ROADS.

1010 PM     FLASH FLOOD      2 S MARCUS              42.80N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            PICK UP WASHED OFF ROAD DUE TO FLOODING ALONG C AVENUE
            SOUTH OF MARCUS. NO INJUERIES WERE REPORTED.

1015 PM     FLASH FLOOD      REMSEN                  42.81N 95.97W
06/26/2011                   PLYMOUTH           IA   EMERGENCY MNGR

            CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.

1024 PM     HEAVY RAIN       LE MARS                 42.79N 96.17W
06/26/2011  M0.00 INCH       PLYMOUTH           IA   EMERGENCY MNGR

            3.05 INCHES OF RAIN.

&&

HEITKAMP
Local storm report, Jun 26, 9:38 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1038 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     STORM LAKE              42.65N 95.20W
06/26/2011                   BUENA VISTA        IA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

JSHEEHAN
Local storm report, Jun 26, 10:02 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      2 W STORM LAKE          42.65N 95.24W
06/26/2011                   BUENA VISTA        IA   LAW ENFORCEMENT

            WATER OVER ROAD WITH VEHICLE WASHED INTO DITCH

&&

JSHEEHAN
Local storm report, Jun 26, 10:21 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     3 NNE WAYNE             42.28N 97.00W
06/26/2011                   DIXON              NE   PUBLIC

            TREE DAMAGE INCLUDING LARGE BRANCHES BLOWN DOWN.

0723 PM     TSTM WND DMG     5 E WAKEFIELD           42.27N 96.77W
06/26/2011                   DIXON              NE   TRAINED SPOTTER

            NUMEROUS 4 TO 6 INCH DIAMETER BRANCHES DOWNED.

0730 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/26/2011  E70.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0730 PM     FLASH FLOOD      6 N VERMILLION          42.87N 96.90W
06/26/2011                   CLAY               SD   TRAINED SPOTTER

            WATER RUNNING OVER UNIVERSITY ROAD

0740 PM     TSTM WND DMG     LAWTON                  42.48N 96.18W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            ONE INCH DIAMETER BRANCHES DOWNED IN TOWN.

0740 PM     TSTM WND DMG     BRONSON                 42.41N 96.21W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            NUMEROUS FOUR TO EIGHT DIAMETER BRANCHES DOWNED.

0746 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/26/2011  E75.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0746 PM     TSTM WND DMG     SLOAN                   42.23N 96.22W
06/26/2011                   WOODBURY           IA   EMERGENCY MNGR

            AT LEAST SIX HOMES WITH ROOF DAMAGE WITH SHINGLES BLOWN
            OFF. POWER LINES DOWNED. GRAIN BIN DESTROYED IN THE
            OUTSKIRTS OF TOWN.

0753 PM     TSTM WND GST     4 SSE SIOUX CITY        42.45N 96.36W
06/26/2011  M71.00 MPH       WOODBURY           IA   TRAINED SPOTTER

0759 PM     TSTM WND DMG     HORNICK                 42.23N 96.10W
06/26/2011                   WOODBURY           IA   TRAINED SPOTTER

            TREE DAMAGE AND POWER LINE DAMAGE FROM TREE DEBRIS
            FALLING ON POWER LINES. POWER OUT. DAMAGING WINDS
            CONTINUED FOR 20 MINUTES TO AT LEAST 819 PM CDT.

0805 PM     TSTM WND GST     SIOUX CITY              42.50N 96.39W
06/26/2011  E60.00 MPH       WOODBURY           IA   EMERGENCY MNGR

            50 TO 60 MPH WINDS IN SIOUX CITY ALONG WITH CONSIDERABLE
            STREET FLOODING IN THE DOWNTOWN AREA.

0805 PM     FLASH FLOOD      SIOUX CITY              42.50N 96.39W
06/26/2011                   WOODBURY           IA   EMERGENCY MNGR

            NUMEROUS REPORTS OF STREET FLOODING THROUGHOUT THE CITY

0810 PM     FLASH FLOOD      BRUNSVILLE              42.81N 96.27W
06/26/2011                   PLYMOUTH           IA   CO-OP OBSERVER

            MINK CREEK OUT OF ITS BANKS.

0830 PM     FLASH FLOOD      LE MARS                 42.79N 96.17W
06/26/2011                   PLYMOUTH           IA   EMERGENCY MNGR

            QUITE A BIT OF STREET FLOODING IN TOWN.

0830 PM     FLASH FLOOD      BRUNSVILLE              42.81N 96.27W
06/26/2011                   PLYMOUTH           IA   CO-OP OBSERVER

            WATER SURROUNDED TWO HOMES IN BRUNSVILLE NEAR GOLF
            COURSE.

0843 PM     NON-TSTM WND GST SIOUX FALLS             43.54N 96.73W
06/26/2011  M0.00 MPH        MINNEHAHA          SD   ASOS

            63 MPH WIND GUST AT JOE FOSS FIELD.

0853 PM     NON-TSTM WND GST 1 NNW NORTH SIOUX CITY  42.55N 96.51W
06/26/2011  E65.00 MPH       UNION              SD   OTHER FEDERAL

0859 PM     NON-TSTM WND GST SIOUX CITY              42.50N 96.39W
06/26/2011  M0.00 MPH        WOODBURY           IA   ASOS

            63 MPH WIND GUST AT SIOUX GATEWAY AIRPORT

0900 PM     TSTM WND GST     BATTLE CREEK            42.32N 95.60W
06/26/2011  E0.00 MPH        IDA                IA   TRAINED SPOTTER

            60 TO 65 MPH WIND GUSTS CAUSING LARGE TREE BRANCHES TO BE
            DOWNED.

0910 PM     TSTM WND DMG     STORM LAKE              42.65N 95.20W
06/26/2011                   BUENA VISTA        IA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0915 PM     HEAVY RAIN       SIOUX CITY              42.50N 96.39W
06/26/2011  E0.00 INCH       WOODBURY           IA   TRAINED SPOTTER

            2.91 INCHES OF RAIN IN AN HOUR.

0915 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            WATER OVER MANY GRAVEL ROADS AROUND MARCUS.

0937 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   BROADCAST MEDIA

            CULVERT WASHED OUT ALONG IOWA HIGHWAY 3 BETWEEN MARCUS
            AND REMSEN.

0937 PM     HEAVY RAIN       4 S PAULLINA            42.92N 95.69W
06/26/2011  E0.00 INCH       O'BRIEN            IA   BROADCAST MEDIA

            4.5 INCHES OF RAIN IN AN HOUR

1010 PM     FLASH FLOOD      MARCUS                  42.82N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            SIX INCHES OF WATER OVER MANY AREA COUNTY ROADS.

1010 PM     FLASH FLOOD      2 S MARCUS              42.80N 95.81W
06/26/2011                   CHEROKEE           IA   EMERGENCY MNGR

            PICK UP WASHED OFF ROAD DUE TO FLOODING ALONG C AVENUE
            SOUTH OF MARCUS. NO INJUERIES WERE REPORTED.

1015 PM     FLASH FLOOD      REMSEN                  42.81N 95.97W
06/26/2011                   PLYMOUTH           IA   EMERGENCY MNGR

            CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.

1024 PM     HEAVY RAIN       LE MARS                 42.79N 96.17W
06/26/2011  M0.00 INCH       PLYMOUTH           IA   EMERGENCY MNGR

            3.05 INCHES OF RAIN.

1030 PM     FLASH FLOOD      STORM LAKE              42.65N 95.20W
06/26/2011                   BUENA VISTA        IA   LAW ENFORCEMENT

            STREET FLOODING

1040 PM     FLASH FLOOD      2 W STORM LAKE          42.65N 95.24W
06/26/2011                   BUENA VISTA        IA   LAW ENFORCEMENT

            WATER OVER ROAD WITH VEHICLE WASHED INTO DITCH

&&

JSHEEHAN
Local storm report, Jun 26, 10:40 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     NON-TSTM WND GST 6 W SPIRIT LAKE         43.42N 95.23W
06/26/2011  M59 MPH          DICKINSON          IA   EMERGENCY MNGR

&&

MJF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Jackson

When
June 26, 10:53 PM CST
Where
Jackson forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
43.674, -95.154 (the zone’s center; the record gives no point)

Winds not directly associated with thunderstorms gusted to 58 mph at Jackson.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326119.